[Home ] [Archive]   [ فارسی ]  
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: year 11, Issue 42 (2019) ::
quarterly financial accounting journal 2019, 11(42): 75-99 Back to browse issues page
The implications of piecewise linear process of normal accruals
Arash Ghorbani
Department of Accounting, Bojnourd Branch, Islamic Azad University, Iran
Abstract:   (226 Views)
The present study investigates whether the basic assumption in the Jones model, which normal accruals are a linear function of change in sales, is empirically valid. It also discusses and addresses the implications of the assumption violation in the earnings management detection tests. The research employs a sample of 2832 observations of the annual information of firms listed in Tehran Stock Exchange and Iran Fara Bource for the period of 2002 to 2017. The findings suggest that normal accruals follow a piecewise linear function with respect to sales changes. The results also suggest that the Jones model generates predictable systematic measurement error, which is consistent with its failure in capturing the accruals nonlinear behavior. The results of a Monte Carlo simulation of the type I error show that the level of abnormal accruals are understated for extreme sales growth and overstated for medium sales growth. The research highlights the importance of controlling the asymmetric behavior of normal accruals, especially in studies where earnings management incentives are correlated with sales growth.
Keywords: working capital accruals, standard accrual models, systematic measurement errors.
Full-Text [PDF 1253 kb]   (100 Downloads)    
Type of Study: Research | Subject: Special
Send email to the article author

Add your comments about this article
Your username or Email:

CAPTCHA


XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Ghorbani A. The implications of piecewise linear process of normal accruals. quarterly financial accounting journal. 2019; 11 (42) :75-99
URL: http://qfaj.ir/article-1-1668-en.html


year 11, Issue 42 (2019) Back to browse issues page
فصلنامه حسابداری مالی Quarterly Financial Accounting
Persian site map - English site map - Created in 0.05 seconds with 32 queries by YEKTAWEB 4071